Alert archive / Texas / Tornado Warnings in 2018

Tornado Warning 92, NWS Shreveport, LA

October 13, 2018Panola County, Texas; Caddo Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Oct 13, 2018, 6:13 PM CDT for Panola County, Texas; Caddo Parish, Louisiana. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2018, 6:13 PM CDT (23:13 UTC)
Expired
Oct 13, 2018, 6:20 PM CDT
In force
7 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Caddo Parish, LA, Panola County, TX

The radar

The Shreveport radar (KSHV), 27 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 3:06 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

623 
WFUS54 KSHV 132313
TORSHV
LAC017-TXC365-140000-
/O.NEW.KSHV.TO.W.0092.181013T2313Z-181014T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
613 PM CDT SAT OCT 13 2018

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southwestern Caddo Parish in northwestern Louisiana...
  Northeastern Panola County in northeastern Texas...

* Until 700 PM CDT.
    
* At 612 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Deberry, or 14 miles northeast of Carthage, moving
  east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Caddo Parish in northwestern Louisiana and
  northeastern Panola Counties, including the following locations...
  Spring Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3224 9414 3233 9420 3241 9398 3229 9391
TIME...MOT...LOC 2312Z 251DEG 16KT 3230 9417 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

35
1 follow-up statement
166 
WWUS54 KSHV 132320
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
620 PM CDT SAT OCT 13 2018

LAC017-TXC365-132329-
/O.CAN.KSHV.TO.W.0092.000000T0000Z-181014T0000Z/
Caddo LA-Panola TX-
620 PM CDT SAT OCT 13 2018

...THE TORNADO WARNING FOR SOUTHWESTERN CADDO PARISH IN NORTHWESTERN
LOUISIANA AND NORTHEASTERN PANOLA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for northwestern
Louisiana...and northeastern Texas.

LAT...LON 3224 9414 3233 9420 3241 9398 3229 9391
TIME...MOT...LOC 2316Z 251DEG 16KT 3231 9413 

$$

35

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 13, 5:46 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 13, 5:46 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
546 PM CDT Sat Oct 13 2018

.UPDATE...

To include four parishes in Northwest Louisiana to the tornado
watch number 414 valid until 8 PM CDT. Caddo, Bossier, Desoto and
Red River.

&&

.PREV DISCUSSION... /issued 354 PM CDT Sat Oct 13 2018/

SHORT TERM.../Tonight through Sunday Night/
Tornado Watch 414 is currently in effect until 8 pm for much of
Texas south of I-20. Currently, there is an area of light to
moderate showers along the I-30 corridor stretching back to near
Tyler. Just west of this activity is a line of showers and strong
thunderstorms that has been aided by a surface low south of Dallas
and the instability out ahead of it. Some of these storms can turn
severe this afternoon and evening with isolated tornadoes and
large hail the primary threats. Otherwise, this line is
paralleling an inverted trough that is riding northeastward over
East Texas. This activity will continue to push northeastward into
the I-30 corridor where the higher rain chances are expected
throughout the next 36 hours. A cold front will begin to push
through the region, from north to south, during the afternoon and
evening hours on Sunday. Showers and thunderstorms will form along
this front as it moves southward. Heavier rain activity will also
form along the 700/850 mb front which is what will keep rain
chances up through the remainder of the forecast period.
Temperatures will remain near normal but will begin to drop after
the cold front. /35/

LONG TERM.../Monday through Saturday/
For the start to the work week the Four State Region will be in a
favorable wet weather pattern sandwiched between a large upper
level ridge of high pressure situated off the Southern Atlantic
Region that will expand Southwest across the Gulf of Mexico, and
an upper level longwave trough trailing Southwest from a closed
upper low over the Upper Midwest and reaching across the Four
Corners Region and to near the Southern California and Upper Baja
Coast. A surface cold front will be over Southwest Arkansas and
into East and Northeast Texas and approaching Northwest Louisiana.
Overnight Monday a closed upper low will take shape in the bottom
of the longwave trough of low pressure and split off from the
main flow, while slowly drifting toward the Four Corners Region
during mid week. Rain and thunderstorm chances will remain high
with a slight decrease in the afternoon Wednesday. The forecast
area will remain in between the upper level ridge over the Gulf of
Mexico, North Florida, and the South Atlantic Region and the
upper low over the Four Corners Region extending the chance for
rain and thunderstorms but slightly less than those of the first
half of the work week. With the thick cloud cover and cooler air
over the area a change in the daytime highs and overnight lows
will be fall like. Highs falling Monday and will be in the 50s and
60s through mid week with warming readings into the late week. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  81  67  69 /  60  60  60  70
MLU  72  86  69  77 /  30  30  30  50
DEQ  62  75  54  54 /  80  50  90  80
TXK  65  77  57  57 /  80  50  80  80
ELD  67  78  65  67 /  60  60  60  70
TYR  66  78  53  54 /  70  50  80  80
GGG  68  80  59  59 /  70  60  70  70
LFK  74  85  67  69 /  50  40  40  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/35
Hazardous weather outlook, Oct 13, 3:41 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
341 PM CDT Sat Oct 13 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ167-142045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-
341 PM CDT Sat Oct 13 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and east Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will intermittently move across portions of the
region along I 30, with more isolated storms expected for the
remainder of the region through tonight. However, no widespread
hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Another round of thunderstorms may accompany a strong cold front
late Sunday into Sunday night. Lightning and heavy rain will be
the primary hazards.

Low thunderstorm chances will continue throughout much of the
upcoming week as a series of upper-level disturbances moves
northeast atop a shallow cool air mass at the surface. However,
severe weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

TXZ136>138-149>153-165-166-142045-
Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
341 PM CDT Sat Oct 13 2018

This Hazardous Weather Outlook is for portions of east Texas and
northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will move across East Texas, and although the
intensity may diminish into the evening hours, a few strong or
severe storms will be possible. Isolated tornadoes, large hail,
and damaging winds would be the primary hazard with any severe
storms. Heavy rain may result in some isolated flooding issues.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Another round of thunderstorms may accompany a strong cold front
late Sunday into Sunday night. Lightning and heavy rain will be
the primary hazards.

Low thunderstorm chances will continue throughout much of the
upcoming week as a series of upper-level disturbances moves
northeast atop a shallow cool air mass at the surface. However,
severe weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be requested late this
afternoon or this evening across portions of East Texas.

TXZ096-097-108>112-124>126-142045-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-
341 PM CDT Sat Oct 13 2018

This Hazardous Weather Outlook is for portions of northeast
Texas.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will move across East Texas, and although the
intensity may diminish into the evening hours, a few strong or
severe storms will be possible. Damaging winds would be the
primary hazard with any severe storms. Heavy rain may result in
some isolated flooding issues.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Another round of thunderstorms may accompany a strong cold front
late Sunday into Sunday night. Lightning and heavy rain will be
the primary hazards.

Low thunderstorm chances will continue throughout much of the
upcoming week as a series of upper-level disturbances moves
northeast atop a shallow cool air mass at the surface. However,
severe weather is not anticipated.

.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters may be requested late this
afternoon or this evening across portions of East Texas.

In the hours before

Local storm report, Oct 13, 5:25 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TORNADO          HENDERSON               32.16N 94.80W
10/13/2018                   RUSK               TX   EMERGENCY MNGR

            THE TORNADO WAS ON THE GROUND AND POWER
            FLASHES.

&&

AS
Local storm report, Oct 13, 5:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     KILGORE                 32.39N 94.87W
10/13/2018                   GREGG              TX   EMERGENCY MNGR

            LARGE OAK TREE FELL BLOCKING ROAD 2900 BLOCK
            OF FLORENCE ST.

&&

AS
Local storm report, Oct 13, 6:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 E KILGORE             32.39N 94.83W
10/13/2018                   GREGG              TX   911 CALL CENTER

            SEVERAL TREES DOWN.

&&

AS
Local storm report, Oct 13, 6:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     KILGORE                 32.39N 94.83W
10/13/2018                   GREGG              TX   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            E KILGORE. SEVERAL TREES DOWN.

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 9:49 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus10 days
Oct 13, 3:21 PM CDTTornado WarningSHVCherokee, Smith54 min
Oct 13, 4:12 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith63 min
Oct 13, 4:45 PM CDTAreal Flood AdvisorySHVCherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more3 hr
Oct 13, 5:07 PM CDTTornado WarningSHVPanola, Rusk38 min
Oct 13, 5:11 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith29 min
Oct 13, 5:29 PM CDTTornado WarningSHVPanola46 min
Oct 13, 6:43 PM CDTSevere Thunderstorm WarningSHVPanola19 min

Nearby

Tornado Warnings in Texas, 2018Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.